MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL
Model Number ONXMC-25/33
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemorrhagic Stroke (4417)
Date of Event 12/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to initial reports, a 37 year old patient with onxmc-25/33 experienced hemorrhagic stroke.The device remains implanted.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.
 
Additional Manufacturer Narrative
According to initial reports, "37-year-old patient had onx valve (mitral) conformx implanted in october.Pt just had short of 90 days of lowering inr and hemorrhagic stroke.Surgeon reached out via [surgeon¿s staff] and asked if there was a solution to help in any way.I connected artivion director of heart valve technology [(b)(6).] with [surgeon¿s staff] to relay information to surgeon.He had shared that baby aspirin should only be used if patient can tolerate it, he also shared that as it is closer to 90 days post op that surgeon may be able to lower inr.They have shared patient is doing well.¿ the device remains implanted.A definitive serial number and date of surgery were not provided by the complainant, however a six-month review of distribution records to this user facility was reviewed from the estimated month and year of implant and one serial number for this configuration was found.This investigation is relegated to onxmc-25/33 (b)(6) for hemorrhagic stroke.The manufacturing records for the onxmc-25/33, sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.Change order(s) for leaflet tuning are performed as a part of the standard manufacturing process.A review of the available information was performed.An artivion sales representative received a call from a client (surgeon) who reported a hemorrhagic stroke on (b)(6)2024 for a patient that had an on-x mitral valve implanted in (b)(6) 2024 and was just shy of the 90-day mark to lower the inr.The valve has been identified as onxmc-25/33 sn (b)(6) that was implanted in the mitral position of a 37-year-old patient.Despite multiple attempts to acquire more details we do not know anything about the patient nor the patient¿s comprehensive anticoagulation compliance history.With the available information, it is unknown what, if any, contribution the valve had to the occurrence of this stroke.The surgeon¿ s staff did speak with an artivion representative [m.S] who relayed that baby aspirin asa is only recommended if tolerated by the patient and as it is close to 90 days post operation the surgeon may be able to lower the inr.They also shared that the patient is doing well.Manufacturing records for this valve show a product meeting all requirements and acceptable for distribution.According to iso 5840-2:2021(e) bleeding events occur at a historical rate of 1.4 %/valve-year for mitral mechanical valves.Due to the lack of information, it is unknown what kind of factors that may have led to the occurrence.It is also unknown what, if any, contribution the valve had to the event.Therefore, the root cause is unknown as well.No further action is required without further information.A complaint and recall query was performed for onxmc-25/33, sn (b)(6) to identify previously reported complaints or recalls associated with this serial number.No complaints or recalls were identified for this serial number.Based on the available information, a root cause for this event cannot be determined.If information is provided in the future, a supplemental report will be issued.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion ¿ formerly cryolife/jotec and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted at this time.Artivion will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.

Brand Name
ONX MITRAL CONFORM 25/33
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key21137635
Report Number1649833-2025-00079
Device Sequence Number6825389
Product Code LWQ
UDI-Device Identifier00851788001303
UDI-Public00851788001303
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXMC-25/33
Is the Reporter a Health Professional? No
Distributor Facility Aware Date12/23/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexUnknown